MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE W/PRECISIONGLIDE¿ DETACHABLE NEEDLE; SYRINGE AND NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE W/PRECISIONGLIDE¿ DETACHABLE NEEDLE; SYRINGE AND NEEDLE
Catalog Number 309578
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.No lot # provided.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that with use, five bd luer-lok¿ syringe with precisionglide¿ detachable needles were found broken as a crack was found in the barrel.There was no report of exposure, injury or medical intervention needed.
 
Additional Manufacturer Narrative
Investigation summary: sample evaluation: one packaged and four opened packaged 3ml syringes received at bd canaan, confirmed to be from batch # 7212714 (p/n 309578).The samples were visually evaluated.All samples have damage at about 1 1/4 ml.Damage goes through barrel side wall and appears to cause crack in the wall of the barrels.Dhr review for batch 7212714 (p/n 309578): manufacturing dates: 08/07/2017 to 08/08/2017.Batch quantity was 705,600.Assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7212714 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Confirmed: bd was able to confirm the customer¿s indicated failure.Investigation conclusion: based on the severity and occurrence a root cause is not necessary.Add¿l information: lot # provided: 7212714, medical device expiration date: 07-31-2022, device manufacture date: 08/12/2017.

Brand Name
BD LUER-LOK¿ SYRINGE W/PRECISIONGLIDE¿ DETACHABLE NEEDLE
Common Device Name
SYRINGE AND NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7314872
Report Number1213809-2018-00136
Device Sequence Number13480069
Product Code FMF
UDI-Device Identifier30382903095781
UDI-Public30382903095781
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number309578
Device Lot Number7212714
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;